- Volume 16 Issue 1
THE NIELSEN THEOREM FOR SEIFERT FIBERED SPACES OVER LOCALLY SYMMETRIC SPACES
- RAYMOND, FRANK
- Received : 1979.06.05
- Published : 1979.12.31
In this note the geometric realization of a finite group of homotopy classes of self homotopy equivalences by a finite group of diffeomorphisms is investigated. In order for this to be accomplished an algebraic condition, which guarantees a certain group extension exists, must be satisfied. It is shown for a geometrically interesting class of aspherical manifolds, called injective Seifert fiber spaces over a locally symmetric space, that this necessary algebraic condition is also sufficient for geometric realization.